Free and Forced Nonlinear Dynamics of Composite Shell Structures

Y. C. Wu, T. Y. Yang, Sunil Saigal

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

Natural frequencies and forced responses of thin laminated composite shells of general form are investigated using a high-order curved shell finite element. The effect of geo metric nonlinearity is included in the determination of the forced responses which are ob tained using Newmark's numerical integration scheme. A class of shell problems which are general with respect to geometry; boundary conditions; number, stacking sequence, and angle of orientation of the lamina; and load function can be solved using the present formulations. Numerical results and their comparisons with existing solutions are pre sented for cylindrical shells, shells of positive and negative Gaussian curvature, spherical caps, and shells of translation with different boundary conditions.

Original languageEnglish (US)
Pages (from-to)898-909
Number of pages12
JournalJournal of Composite Materials
Volume21
Issue number10
DOIs
StatePublished - Oct 1987
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Ceramics and Composites
  • Mechanics of Materials
  • Mechanical Engineering
  • Materials Chemistry

Fingerprint Dive into the research topics of 'Free and Forced Nonlinear Dynamics of Composite Shell Structures'. Together they form a unique fingerprint.

Cite this